Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Lake Charles, LA

February 25, 2014Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 25, 2014, 8:39 PM CST for Jefferson County, Orange County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2014, 8:39 PM CST (02:39 UTC)
Expired
Feb 25, 2014, 9:15 PM CST
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
430 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS54 KLCH 260239
SVRLCH
TXC245-361-260315-
/O.NEW.KLCH.SV.W.0005.140226T0239Z-140226T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CST TUE FEB 25 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...PORT NECHES...PORT ARTHUR...NEDERLAND...GROVES...
  CENTRAL GARDENS...
  SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES BRIDGE CITY...

* UNTIL 915 PM CST

* AT 839 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES SOUTHWEST OF CENTRAL
  GARDENS...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  ACRES AND SOUTHEAST TEXAS REGIONAL AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3002 9421 3008 9374 3002 9374 2999 9379
      2998 9379 2996 9385 2993 9385 2989 9390
      2985 9391 2984 9420
TIME...MOT...LOC 0239Z 265DEG 25KT 2994 9410

$$

23
2 follow-up statements
169 
WWUS54 KLCH 260302
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 PM CST TUE FEB 25 2014

TXC245-361-260315-
/O.CON.KLCH.SV.W.0005.000000T0000Z-140226T0315Z/
JEFFERSON TX-ORANGE TX-
902 PM CST TUE FEB 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTH CENTRAL ORANGE AND EAST CENTRAL JEFFERSON COUNTIES...

AT 857 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORT NECHES..MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIDGE
CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL REDUCE VISIBILITIES SUDDENLY...MAKING DRIVING
HAZARDOUS.

&&

LAT...LON 3002 9405 3008 9374 3002 9374 2999 9379
      2998 9379 2996 9385 2993 9385 2989 9390
      2985 9392 2985 9407
TIME...MOT...LOC 0302Z 265DEG 25KT 2995 9392

$$

MM
426 
WWUS54 KLCH 260318
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
918 PM CST TUE FEB 25 2014

TXC245-361-260327-
/O.EXP.KLCH.SV.W.0005.000000T0000Z-140226T0315Z/
JEFFERSON TX-ORANGE TX-
918 PM CST TUE FEB 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND EAST 
CENTRAL JEFFERSON COUNTIES HAS EXPIRED...THE SEVERE THUNDERTORM HAS 
WEAKENED AND ADVANCED EAST OF THE COUNTIES.

LAT...LON 3002 9405 3008 9374 3002 9374 2999 9379
      2998 9379 2996 9385 2993 9385 2989 9390
      2985 9392 2985 9407
TIME...MOT...LOC 0302Z 265DEG 25KT 2995 9392

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 5:51 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 25, 5:51 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CST TUE FEB 25 2014

.AVIATION UPDATE...REGARDING 00Z TAF ISSUANCE. INCREASING SHOWER AND
ISOLATED THUNDERSTORM ACTIVITY CAN BE EXPECTED ACROSS THE REGION
TONIGHT. THIS WILL BE OCCURRING AS NEAR STATIONARY FRONTAL BOUNDARY
LINGERS OVER THE AREA...COMBINED WITH EASTWARD ADVANCING
DISTURBANCES ALOFT. CEILINGS OVERALL WILL TREND WITHIN IFR/LIFR
...WITH BR LINGERING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 358 PM CST TUE FEB 25 2014/

DISCUSSION...
A WARM FRONT DRAPED ALONG THE I-10 CORRIDOR THIS AFTERNOON HAS
MOVED LITTLE OVER THE LAST 12 HOURS. THIS HAS LED TO AREAS OF
DENSE FOG IN THE COASTAL WATERS AND RAINS NORTH OF THE I-10
CORRIDOR. TEMPS HAVE MANAGED TO CLIMB INTO MID 60S SOUTH OF THE
FRONT AND THE UPPER 50S NORTH OF THE FRONT. THIS MESS THAT THE
REGION HAS BEEN IN OVER THE LAST SEVERAL DAYS IS COMING TO AN END
AS A STRONG COLD FRONT WILL PUSH THROUGH DURING THE EARLY MORNING
HOURS TOMORROW. SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS THIS
EVENING AND INTO THE OVERNIGHT HOURS WITH THE APPROACH OF THE
FRONT THAT IS CURRENTLY IN CENTRAL TEXAS AT THIS TIME. THERE IS A
CHANCE THAT AN ISOLATED THUNDERSTORM MAY PRODUCE DIME TO NICKEL
SIZE HAIL THIS EVENING BEFORE THE FRONTAL PASSAGE.

MORNING LOWS TOMORROW WILL START OUT IN THE LOWER 40S ON NORTH
WINDS. THE FRONT WILL BEGIN TO SLOW IN THE COASTAL WATERS AND
MOISTURE WILL RIDE UP AND OVER THE FRONT WITH RAINS CONTINUING
INTO WEDNESDAY EVENING. DRIER AIR WILL FINALLY SPILL IN WITH SKIES
TRYING TO CLEARING. WINTER WILL RETURN WITH MORNING LOWS STARTING
OUT AROUND FREEZING ACROSS CNTRL LA AND THE LAKES REGION IN SE TX
ON THURSDAY MORNING. TEMPS WILL WORK THERE WAY UP TO THE MID 30S
THURSDAY MORNING AS YOU APPROACH THE COAST... IN SHORT TOMORROW AND
THURSDAY WILL BE ON THE COLD SIDE. LOOKING AT AFTN HIGHS ON THURSDAY
INTO THE UPPER 50S. RAINS TO RETURN ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  46  47  33  57  40 /  90  60  40  10  10
KBPT  48  49  35  58  45 /  90  80  40  10  10
KAEX  40  45  30  55  36 /  90  60  30  10  10
KLFT  46  47  34  56  39 /  90  80  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 25, 5:31 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CST TUE FEB 25 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
531 AM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG SHOULD BE CONFINED TO THE COASTAL MARSHES THIS MORNING.
RAIN CHANCES INCREASE THROUGH THE DAY WITH SHOWERS BECOMING LIKELY
LATER TODAY AND TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LIGHT FREEZE WILL BE POSSIBLE IN CENTRAL LOUISIANA THURSDAY MORNING.
DENSE SEA FOG WILL BE POSSIBLE INTO THE I-10 CORRIDOR FRIDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-261145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
531 AM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG THIS MORNING. A FEW THUNDERSTORMS WILL BE POSSIBLE WITHIN
A BROADER AREA OF RAIN AS COLD FRONT MOVES THROUGH THE WATERS TONIGHT.
WINDS ARE EXPECTED TO REACH ADVISORY THRESHOLDS LATE TNITE IN THE
WAKE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEA FOG WILL BE POSSIBLE FRIDAY INTO MONDAY OVER THE NEAR SHORE
WATERS AS A LONG FETCH SETS UP OVER THE GULF WITH SOUTHERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SWEENEY

In the hours before

Special weather statement, Feb 25, 8:33 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 PM CST TUE FEB 25 2014

TXZ215-216-260300-
JEFFERSON TX-ORANGE TX-
833 PM CST TUE FEB 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 900 PM CST...

AT 828 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF FANNETT...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...CENTRAL GARDENS...
NEDERLAND...PORT NECHES AND PORT ARTHUR.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3011 9370 3009 9373 3006 9370 3005 9371
      3007 9372 3002 9374 2999 9379 2998 9379
      2996 9385 2993 9385 2982 9395 2985 9424
      3003 9427

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:33 PM CSTSpecial Weather StatementLCHJefferson27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.